Trazodone induced galactorrhea: a case report


CİVİL ARSLAN F. , Uysal E. K. , ÖZKORUMAK KARAGÜZEL E. , Tiryaki A.

GENERAL HOSPITAL PSYCHIATRY, cilt.37, sa.4, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Editöre Mektup
  • Cilt numarası: 37 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1016/j.genhosppsych.2015.04.002
  • Dergi Adı: GENERAL HOSPITAL PSYCHIATRY

Özet

Trazodone is a heterocyclic antidepressant that exerts its effect via the inhibition of selective serotonin reuptake and the antagonism of 5-HT2A and 5-HT2C receptors. Antidepressant-induced galactorrhea and increases in prolactin levels have rarely been reported. Trazodone can potentiate the serotonergic activity of citalopram. To our knowledge, no cases of galactorrhea associated with use of trazodone have been reported to date. This report describes a unique case of the development of galactorrhea following the addition of trazodone (100 mg/day, 2 weeks) to the treatment of a patient who was receiving citalopram(40 mg/day, 6 weeks) therapy for a diagnosis of depressive disorder, which improved upon the discontinuation of trazodone. (C) 2015 Elsevier Inc. All rights reserved.